MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, ADULT; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, ADULT; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 670175
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the water could not be withdrawn through the pilot balloon after 29 days of use, thus inflation line was forced to be cut to withdraw the water and remove the tube.This was solved by replacing with a new one.There was a patient involvement, and no medical intervention was required, and the issue has been resolved.
 
Additional Manufacturer Narrative
The following field was updated with corrections: d4.Primary udi number: (b)(4).H1.Type of reportable event: serious injury h6.Investigation codes: updated investigation summary: the sample returned consisted of one (1) for p/n: 670175 in used condition, in a plastic bag.During visual inspection it was detected that the inflation line was cut.The customer reported that after 29 days of product use the water could not be extracted from the inflation system, the customer cut the inflation line to release the water from the product.During the days prior to the incident, no problems with product function were reported.Since the sample was cut by the customer, the failure mode was not confirmed.Based on the analysis performed on the sample provided and the reported by the customer, no root cause could be determined since the complaint was not confirmed.A device history record could not be completed as no lot number was received.

Brand Name
BIVONA TRACHEOSTOMY TUBE, ADULT
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19354981
Report Number3012307300-2024-03963
Device Sequence Number7678053
Product Code JOH
UDI-Device Identifier15021312006063
UDI-Public(01)15021312006063
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number670175
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/16/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown